Alert archive / North Carolina / Gale Warnings in 2015
Gale Warning 4, NWS Wilmington, NC
NWS Wilmington, NC issued this gale warning at Feb 9, 2015, 3:19 PM EST. It took effect at Feb 10, 2015, 9:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2015, 3:19 PM EST (20:19 UTC)
- In effect from
- Feb 10, 2015, 9:00 AM EST
- Expired
- Feb 11, 2015, 3:17 AM EST
- In force
- 18 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
733 WHUS72 KILM 092019 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 319 PM EST MON FEB 9 2015 AMZ250-252-254-256-100500- /O.UPG.KILM.GL.A.0003.150210T1400Z-150211T1000Z/ /O.NEW.KILM.GL.W.0004.150210T1400Z-150211T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 319 PM EST MON FEB 9 2015 ...GALE WARNING IN EFFECT FROM 9 AM TUESDAY TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO 5 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH 25 TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
5 follow-up statements
737 WHUS72 KILM 100454 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1154 PM EST MON FEB 9 2015 AMZ250-252-254-256-101100- /O.CON.KILM.GL.W.0004.150210T1400Z-150211T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1154 PM EST MON FEB 9 2015 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TUESDAY TO 5 AM EST WEDNESDAY... * WINDS...NORTH BY NORTHEAST INCREASING TO 25 TO 35 KT BY MID TO LATE TUE MORNING...AND PERSISTING THRU MUCH OF TUESDAY NIGHT. A FEW GUSTS UP TO 40 KT POSSIBLE ACROSS THE OUTER WATERS OFF CAPE FEAR. * SEAS...BUILDING TO 5 TO 9 FEET TUE AFTERNOON AND NIGHT...EXCEPT UP TO 10 FT ACROSS THE FAR OUTER WATERS OFF CAPE FEAR. WIND DRIVEN WAVES WILL DOMINATE THE SEAS WITH PERIODS RANGING FROM 4 TO 5 SECONDS NEARSHORE AND UP TO 7 SECONDS ACROSS THE OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DOUGH
290 WHUS72 KILM 100841 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 341 AM EST TUE FEB 10 2015 AMZ250-252-254-256-102000- /O.CON.KILM.GL.W.0004.150210T1400Z-150211T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 341 AM EST TUE FEB 10 2015 ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 5 AM EST WEDNESDAY... * WINDS...NORTH 25 TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 9
976 WHUS72 KILM 101804 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 104 PM EST TUE FEB 10 2015 AMZ250-252-254-256-110600- /O.CON.KILM.GL.W.0004.000000T0000Z-150211T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 104 PM EST TUE FEB 10 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WINDS...NORTH 25 TO 35 KT WITH GUSTS TO 40 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ III
746 WHUS72 KILM 110156 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 856 PM EST TUE FEB 10 2015 AMZ250-252-254-256-111000- /O.CON.KILM.GL.W.0004.000000T0000Z-150211T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 856 PM EST TUE FEB 10 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... * WINDS...NORTH 25 TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ RJD
774 WHUS72 KILM 110817 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 317 AM EST WED FEB 11 2015 AMZ254-256-111700- /O.CAN.KILM.GL.W.0004.000000T0000Z-150211T1000Z/ /O.NEW.KILM.SC.Y.0013.150211T0817Z-150211T1700Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 317 AM EST WED FEB 11 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-111700- /O.CAN.KILM.GL.W.0004.000000T0000Z-150211T1000Z/ /O.NEW.KILM.SC.Y.0013.150211T0817Z-150211T2300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 317 AM EST WED FEB 11 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTH 20 TO 30 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Feb 9, 12:29 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Feb 9, 12:29 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1229 PM EST MON FEB 9 2015
.SYNOPSIS...
MILD TEMPERATURES WILL PRECEDE INCREASING CLOUDS AND A GOOD CHANCE
OF SHOWERS INLAND THIS AFTERNOON...SPREADING TO THE COAST TONIGHT.
A COLD FRONT WILL MOVE OFFSHORE EARLY TUESDAY MORNING...WITH MUCH
COLDER TEMPERATURES EXPECTED TUESDAY AND WEDNESDAY. SEASONABLE
WEATHER WILL RETURN THURSDAY...BEFORE AN ARCTIC COLD FRONT CROSSES
THE AREA THURSDAY NIGHT. DRY BUT VERY COLD WEATHER WILL BECOME
ENTRENCHED FRIDAY THROUGH THE UPCOMING WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 955 AM MONDAY...NO MAJOR CHANGES TO THE CURRENT FORECAST
WITH THE MID MORNING UPDATE...DESPITE EXTENSIVE CIRRUS...PARTLY
SUNNY CONDITIONS PREVAIL ACROSS THE AREA WITH RAIN SHOWERS
PRESENTLY EDGING INTO THE UNEVEN TERRAIN OF THE WESTERN CAROLINAS.
TEMPERATURES ALREADY INTO THE LOWER 60S ACROSS PORTIONS OF SE NC
AND NE SC...AND MAXIMUMS OF UPPER 60S TO AROUND 70 LOOKS ON TARGET
AS CLOUDS ALLOW PARTIAL AND FILTERED SUNSHINE. THE PREVIOUS EARLY
MORNING DISCUSSION FOLLOWS.
AN UPPER LEVEL DISTURBANCE CROSSING THE MISSISSIPPI VALLEY THIS
MORNING WILL AMPLIFY AS IT APPROACHES THE CAROLINAS LATER TODAY.
THIS AMPLIFICATION PROCESS IS BEING DRIVEN BY STRONG NW WINDS (UP
TO 75 KT AT 500 MB, AND 120 KT AT 300 MB) DEEPENING THE UPPER
TROUGH. AS THE UPPER FLOW BECOMES MORE DIVERGENT OUT AHEAD OF THE
DISTURBANCE DEEPENING SURFACE LOW PRESSURE SHOULD MOVE FROM THE
FOOTHILLS DOWN TO THE COAST BY MIDNIGHT.
AN AREA OF MID CLOUDS ASSOCIATED WITH MOISTURE IN THE 6000-8000 FOOT
LAYER IS SPREADING EASTWARD ACROSS THE PIEDMONT AND SANDHILLS REGION
EARLY THIS MORNING. ALTHOUGH LINEAR EXTRAPOLATION BRINGS THIS DOWN
TO THE COAST IN JUST A FEW HOURS...I HAVE MY DOUBTS IT WILL OCCUR
ANYWHERE NEAR THIS FAST DUE TO ISENTROPIC DOWNGLIDE NOTED ALONG THE
295K THETA SURFACE. THIS SINKING MOTION SHOULD TEND TO ERODE THE
CLOUDS AS THEY ADVECT EASTWARD...LEADING TO A FAIR AMOUNT OF
SUNSHINE AT THE COAST THIS MORNING -- ESPECIALLY ACROSS SE NORTH
CAROLINA. INLAND...ESPECIALLY WEST OF I-95...CLOUDS SHOULD BE MUCH
MORE WIDESPREAD. HIGH TEMPS INLAND 65-68 COULD EXCEED 70 ACROSS
COASTAL SE NORTH CAROLINA DUE TO MORE PLENTIFUL SUNSHINE.
THE UPPER LEVEL DISTURBANCE MAY PINCH OFF INTO A CLOSED LOW TONIGHT
ACROSS THE CAROLINAS...WITH 500 MB TEMPERATURES PROGGED ON BOTH THE
NAM AND GFS TO APPROACH -20C. THIS WILL STEEPEN LOW AND MID LEVEL
LAPSE RATES SLIGHTLY BEYOND THE MOIST ADIABATIC LAPSE RATE WITH
SMALL POSITIVE CAPE (~100 J/KG) DEVELOPING ON FORECAST SOUNDINGS. I
THEREFORE WILL CONTINUE TO MENTION THUNDERSTORMS POSSIBLE.
INTERESTINGLY THE TROPOPAUSE WILL GET DRAWN DOWNWARD TO AS LOW AS
25KFT...AROUND THE 375 MB LEVEL...WITH DYNAMIC JET EFFECTS LIKELY
ENHANCING UPWARD MOTION JUST AHEAD OF THE UPPER LOW. I HAVE
INCREASED POPS TO 70-80 PERCENT TONIGHT...EXCEPT 50-60 PERCENT NEAR
THE SANTEE RIVER WHERE THE BULK OF THE ACTION MAY PASS BY TO THE
NORTH.
AS THE SURFACE LOW JUMPS OFFSHORE TO THE GULF STREAM AFTER
MIDNIGHT...A COLD FRONT WILL DROP IN FROM THE NORTH. WITHIN THIS
INITIALLY SHALLOW COLD AIR VERY STEEP LAPSE RATES WILL PROMOTE GUSTY
WINDS...WITH TEMPERATURES FALLING THROUGH AND POSSIBLY BEYOND
SUNRISE.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...COLD FRONT JUST OFFSHORE TO START THE
PERIOD...BUT RESIDUAL LOW-LEVEL MOISTURE WILL ALLOW FOR A SCHC OF
SOME LIGHT RAIN SHOWER EARLY TUESDAY. BEST CHANCE FOR ANY PRECIP
WILL BE ALONG THE CAPE FEAR COAST...BUT EVEN THERE COVERAGE AND QPF
SHOULD BE RATHER MINIMAL. BY TUESDAY AFTN RAPID DRY AND COLD
ADVECTION WILL CLEAR THE AREA OF ANY CLOUDS/PRECIP...AND JUST LEAVE
A COLD AND BLUSTERY DAY ACROSS THE CWA. STRONG CAA THROUGH THE AFTN
MAY IN FACT CAUSE HIGH TEMPS TO BE REACHED VERY EARLY IN THE
DAY...WITH COOLING OCCURRING THROUGH THE AFTN AND INTO THE EVE. WILL
SHOW A LEVEL TEMPERATURE CURVE EARLY BEFORE COOLING THROUGH THE AFTN
IN THE HOURLIES. GUSTY NORTH WINDS BETWEEN A STRENGTHENING LOW
PRESSURE OFFSHORE AND THE APPROACH OF THE CANADIAN HIGH WILL MAKE IT
FEEL EVEN COLDER. WINDS AT JUST 2 KFT ARE PROGGED TO APPROACH 40
KTS...AND THIS SHOULD MIX DOWN ON THE STRONG CAA...SO COULD VERY
WELL SEE WIND GUSTS OF 30-35 MPH TUESDAY AFTN. WINDS WILL EASE
TUESDAY NIGHT AS THE HIGH PRESSURE RIDGES CLOSER TO THE AREA...BUT
CAA WILL CONTINUE...AND MINS ARE EXPECTED TO DROP TO THE LOW 30S
AREA-WIDE.
COLD ADVECTION SHUTS OFF WEDNESDAY AS THE HIGH CENTER DROPS TO THE
SW OF THE CWA. THIS CAUSES THE GRADIENT TO RELAX...AND AIR MASS
MODIFICATION OCCURS ON DEVELOPING WEAK SW FLOW. TEMPS WEDNESDAY WILL
REMAIN JUST BELOW CLIMO VALUES...BUT WILL WARM INTO THE MID 50S
BENEATH FULL SUNSHINE. INCREASING WARM ADVECTION WILL MODERATE MINS
ON WEDNESDAY NIGHT...WITH AREA LOWS FALLING INTO THE UPPER 30S.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...ENJOY THURSDAY...BECAUSE WINTER MAKES AN
ABRUPT RETURN WITH AN EXTENDED PERIOD OF EXTREMELY COLD AIR EXPECTED
FOR LATE IN THE WEEK AND THE UPCOMING WEEKEND.
RETURN FLOW AHEAD OF A STRONG COLD FRONT THURSDAY WILL DRIVE TEMPS
TO 60 OR SLIGHTLY HIGHER ON THURSDAY...BEFORE FROPA OCCURS THURSDAY
NIGHT. THIS FRONT WILL MAKE A DRY PASSAGE...BUT STRONG COLD
ADVECTION DEVELOPS BEHIND IT DRIVEN BY THE FIRST OF TWO PIECES OF
STRONG POLAR VORT ENERGY DIGGING INTO THE NORTHEAST. 850MB TEMPS
FALL FROM ABOUT +3C THURSDAY EVENING...TO -12C BY FRIDAY
MORNING...AND SURFACE TEMPS WILL NOT RECOVER ANYWHERE CLOSE TO
SEASONABLE VALUES THROUGH THE REMAINDER OF THE PERIOD. ARCTIC HIGH
PRESSURE BUILDS SOUTH FRI/SAT...AND IS THEN REINFORCED AND
STRENGTHENED BY ANOTHER ARCTIC COLD FRONT PUSHED SOUTH BY YET
ANOTHER POLAR VORTICITY IMPULSE. BOTH 1000-500MB THICKNESSES AND
850MB TEMPS DROP TO 2-3 SD'S BELOW CLIMO (THE GFS IS ADMITTEDLY
SCARY WITH 850MB TEMPS BELOW -25C SUNDAY...AND THE LATEST MEX
NUMBERS WITH HIGHS IN THE 20S ON SUNDAY ARE MORE THAN NOTEWORTHY).
OF COURSE THIS IS STILL D6/D7...BUT EITHER WAY...A BRUTALLY
COLD...BUT DRY...STRETCH IS BECOMING MORE LIKELY BEGINNING FRIDAY.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...EXPECT VFR TO PERSIST THROUGH THE AFTERNOON HOURS AS
CONDITIONS THEN BEGIN TO SLOWLY DETERIORATE WEST TO EAST TONIGHT AND
THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY AS A COLD FRONT
APPROACHES THE AREA INCREASING RAIN CHANCES AND LOW CLOUD COVER/FOG.
VFR WILL PREVAIL THIS AFTERNOON WITH SOUTH-SOUTHWEST WINDS AOB 10
KTS AND MID TO HIGH CLOUDS PUSHING ACROSS THE AREA...AS SEEN FROM
LATEST VISIBLE SATELLITE IMAGERY. INTO TONIGHT...RAIN CHANCES WILL
INCREASE FROM WEST TO EAST WITH A FEW EMBEDDED THUNDERSTORMS
POSSIBLE. CONDITIONS WILL BEGIN TO DETERIORATE AS LOW CIGS...PERIODS
OF RAINFALL...AND AREAS OF FOG EXPAND ACROSS THE AREA. ANTICIPATE
WIDESPREAD MVFR/IFR/POSSIBLE LIFR AFTER 00Z...PERSISTING THROUGH THE
OVERNIGHT HOURS. EXPECT RAINFALL TO TAPER OFF WEST TO EAST INTO
TUESDAY MORNING AND CONDITIONS TO IMPROVE TO VFR BY LATE
MORNING/EARLY AFTERNOON WITH WINDS BECOMING NORTH AND GUSTY.
EXTENDED OUTLOOK...EXPECT VFR THROUGH THE EXTENDED PERIOD.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 10 AM MONDAY...LOW PRESSURE WILL DEVELOP ACROSS THE INLAND
CAROLINAS TODAY...SLOWLY MOVING OFF THE COAST TONIGHT. AS THE
CENTER OF THE LOW REDEVELOPS NEARER TO THE HEAT ENERGY OF THE GULF
STREAM LATE TONIGHT A SURGE OF STRONG NORTHERLY WINDS WILL DEVELOP
ACROSS THE COASTAL WATERS AS COLD AIR IS PULLED SOUTHWARD. MODELS
ARE COMING INTO AGREEMENT THAT THIS SURGE SHOULD REACH CAPE FEAR
AROUND 3-4 AM...PASSING GEORGETOWN AND OFFSHORE BEFORE SUNRISE.
SHOWERS AND EVEN A FEW THUNDERSTORMS WILL ACCOMPANY THE LOW AS IT
PASSES OVER THE COASTAL WATERS TONIGHT.
SEAS CURRENTLY RANGE FROM 3-4 FEET...MAINLY IN 5-6 SECOND WIND WAVES
FROM SOUTHWEST WINDS OVER THE PAST 12-24 HOURS. SEAS SHOULD ACTUALLY
DIMINISH TO 2-3 FEET DURING THE AFTERNOON IN A PERIOD OF WEAKER WIND
SPEEDS NEAR THE LOW. SEAS WILL RAPIDLY BUILD LATE TONIGHT AS THE
STRONG NORTH WINDS DEVELOP.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...GALE WATCH IN EFFECT FOR ALL THE COASTAL
WATERS ON TUESDAY. STRONG COLD FRONT WILL BE JUST OFFSHORE TUESDAY
MORNING...WITH A COOL SURGE FOLLOWING IMMEDIATELY IN ITS WAKE.
FORECAST SOUNDINGS SUGGEST A VERY STRONG (40+ KTS) LLJ ON STRONG
COLD ADVECTION DURING TUESDAY. THIS SEEMS LIKE THE PRIME SETUP FOR
GALE CONDITIONS OVER THE WATERS...AND HENCE THE ISSUANCE OF THE GALE
WATCH. NORTH WINDS WILL RISE TO 25-30 KTS TUESDAY AND TUESDAY
NIGHT...WITH GUSTS EXCEEDING 35 KTS MUCH OF THAT SAME TIME PERIOD.
THE OFFSHORE COMPONENT OF THE WIND TYPICALLY STRUGGLES TO GAIN
ENOUGH PURCHASE ON LIMITED FETCH TO CREATE VERY LARGE WAVES...BUT
THE PROLONGED STRONG WINDS SHOULD CREATE SEAS OF 5-9 FT...ALTHOUGH
THE NEAR-SHORE SEAS WILL BE MUCH LOWER AT JUST 1-3 FT.
HIGH PRESSURE BUILDING TOWARDS THE AREA WEDNESDAY WILL CAUSE WINDS
TO SLOWLY EASE THROUGH THE DAY...BUT THE FIRST HALF OF WEDNESDAY
WILL STILL FEATURE CONDITIONS THAT MAY REQUIRE A SMALL CRAFT
ADVISORY ONCE THE GALE CONDITIONS SUBSIDE. WEDNESDAY NIGHT THE
GRADIENT WILL SLACKED CONSIDERABLY...AND WINDS WILL BE COME W/SW AT
LESS THAN 10 KTS...ALLOWING SEAS TO FALL TO 2-4 FT.
LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 300 AM MONDAY...PRE-FRONTAL REGIME THE FIRST HALF OF THURSDAY
DRIVES SW WINDS TO 10-15 KTS ACROSS THE COASTAL WATERS. A STRONG
COLD FRONT WILL THEN PUSH OFFSHORE LATE THURSDAY...WITH A SUDDEN
WIND SHIFT TO THE NW FOLLOWED BY A SURGE IN WIND SPEEDS TO 20-25 KTS
INTO FRIDAY MORNING. THIS WILL DRIVE SEAS UP TO 4-6 FT...AND A SMALL
CRAFT ADVISORY WILL LIKELY BE NEEDED. THESE NW WINDS WILL PERSIST ON
FRIDAY...BUT AS THE GRADIENT WEAKENS IN ADVANCE OF CANADIAN HIGH
PRESSURE...WIND SPEEDS WILL FALL TO 10-15 KTS LATE. THIS WILL ALLOW
WAVE HEIGHTS TO FALL SLOWLY THROUGH THE DAY...BECOMING 1-3 FT BY THE
END OF THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...GALE WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT FOR
AMZ250-252-254-256.
&&
SYNOPSIS...JDW/8
NEAR TERM...TRA/8
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...SGL
MARINE...TRA/JDW/8Hazardous weather outlook, Feb 9, 3:31 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 331 AM EST MON FEB 9 2015 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-100845- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 331 AM EST MON FEB 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NEAR CRITICAL RELATIVE HUMIDITY POSSIBLE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-100845- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 331 AM EST MON FEB 9 2015 ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 17
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 3:22 AM EST | Gale Watch | ILM | 12 hr |
Nearby
Gale Warnings in North Carolina, 2015Every gale warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.